MAUDE Adverse Event Report: BECKMAN COULTER ACCESS ACCUTNI+3 REAGENT; IMMUNOASSAY METHOD, TROPONIN SUBUNIT

BECKMAN COULTER ACCESS ACCUTNI+3 REAGENT; IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Model Number A98143
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The full patient identifier is case (b)(4).The customer did not provide patient demographics such as age, date of birth, sex, weight, ethnicity or race.The access accutni+3 reagent was not returned for evaluation.The customer did not note any assay or system issues at the time of the event.System performance indicators such as calibrations and system checks were within range at the time of the event.No hardware errors, flags or other assay issues were reported in conjunction with this event.On (b)(6) 2019 a beckman coulter field service engineer (fse) was dispatched to the customer site.The fse replaced a mixer pulley, peristaltic pump tubing, substrate probe and aspirate probes.The fse also rebuilt the wash pump and precision pump and reset the pipettor.Fse then verified instrument performance by running a high sensitivity system check, system check and precision study, all with acceptable results.Although parts serviced by the field service engineer may have contributed to the event, a hardware malfunction cannot be confirmed as the sole cause of the event.A hardware malfunction of the serviced parts by the customer and field service engineer would likely cause systemic issues not observed in this event.Passing calibrations, quality control and system checks were obtained in connection with the event.In conclusion, the cause of this event cannot be determined with the available information.
 
Event or Problem Description
On (b)(6) 2019, the customer reported that on (b)(6) 2019 an erroneous elevated troponin i (access accutni+3) result was generated for one patient involving the laboratory's access 2 immunoassay system portion of the unicel dxc 600i synchron access clinical system serial number (b)(4).The initial result obtained was 3.47 ng/ml.The sample was repeat tested on the laboratory's access 2 immunoassay system serial number (b)(4) and a result of 0.07 ng/ml was obtained.The sample was repeated again on the laboratory's access 2 immunoassay system portion of the unicel dxc 600i synchron access clinical system serial number (b)(4) and a result of 0.06 ng/dl was obtained.The initial result was reported out of the laboratory.There was a report of change to patient treatment.The patient was treated with a heparin bolus (dose not provided).The customer also indicated that transfer to an alternate hospital was initiated for the patient.Upon repeat testing, corrected report was issued and patient transfer was cancelled.The lab uses a normal range of <0.05ng/ml.The lab runs quality control (qc) once daily and reported no quality control (qc) issues.Other system performance indicators such as calibration and system check were performing within specifications at the time of the event.There was no change to sample handling between the initial and repeat runs.There were no sample quality issues noted for the patient sample.The lab uses becton dickinson (bd) 13x75 heparin plasma samples.The centrifuge is set at 3500 rpm (revolutions per minute) for 9 minutes at room temperature.No other sample collection information was provided.

Brand Name
ACCESS ACCUTNI+3 REAGENT
Common Device Name
IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key9306373
Report Number2122870-2019-01137
Device Sequence Number16734995
Product Code MMI
UDI-Device Identifier15099590209322
UDI-Public(01)15099590209322(17)200630(11)190701(10)920946
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K121214
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model NumberA98143
Device Catalogue NumberA98143
Device Lot Number920946
Distributor Facility Aware Date11/04/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2019
Initial Report FDA Received Date11/11/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;